Alert archive / Virginia / Flash Flood Warnings in 1995

Flash Flood Warning 48, NWS Blacksburg, VA

June 26, 1995Campbell County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 26, 1995, 8:23 PM EDT for Campbell County, Virginia. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 1995, 8:23 PM EDT (00:23 UTC)
Expired
Jun 26, 1995, 10:30 PM EDT
In force
2 hr
Issued by
NWS Blacksburg, VA
Area
Whole counties

County Campbell County, VA

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 1995-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2693 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 1995-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2693 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KRNK 270024
FFWRNK
VAC031-270230-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
823 PM EDT MON JUN 26 1995
 
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1030 PM EDT
FOR THE FOLLOWING COUNTY...
 
IN SOUTH CENTRAL VIRGINIA
 
   ...SOUTHERN CAMPBELL COUNTY
 
AT 823 PM DOPPLER RADAR ESTIMATES OF RAINFALL INDICATED BETWEEN 1 AND
2 INCHES HAD FALLEN NEAR BROOKNEAL SINCE 715 PM. THE STORMS WERE
MOVING SLOWLY TO THE NORTHEAST AND WILL CONTINUE TO DUMP HEAVY RAIN
ACROSS THE WARNED AREA UNTIL AFTER 900 PM.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO FALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
DD/RG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:12 PM EDT, 6 hours 11 minutes earlier.

Area forecast discussion, Jun 26, 2:12 PM EDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
210 PM EDT MON JUN 26 1995

SUGGESTIONS...FAIRLY HIGH POPS THIS EVE...GOING TO A CHC AFT
MIDNIGHT. THEN THNK I WUD GO LIKELY AGAIN TMRW ESP IN THE AFTN.

DISCUSSION...
WORRYING ABOUT RADAR AND SUCH SO HVNT HAD AS MUCH TIME AS I WUD LIKE
TO LK AT THNGS BUT IT'S NOT LKG TOO GD FOR US. GD CLRG COMING INTO
EXTRM SW VA ATTM. ANY SVR TSTMS THAT DEVLOP BACK OVR TENN THIS AFTN
SHUD HV PLENTY OF FUEL TO MOVE ON UP INTO OUR AREA LATER. WL HV TO
WATCH WHAT HAPPENS AND CONSIDER ANOTHER FFA FOR THIS EVE/TNGT.

UPR LOW SHIFTS EVER SO SLOWLY EAST FOR TMRW AND PUSHES A COLD FNT IN
FM THE SW...IN THE MEANTIME BACKDOOR FNT PUSHES DOWN FM THE NE AND
PUTS THE CRUNCH ON RNK CWA. GRIDDS SHOWG VERY IMPRESSIVE M,OISTR
CONV ACRS THE AREA TMRW AS A RESULT. LI'S FM -4 TO -8 TMRW ALSO.
DONT THNK WE WL SEE ANY COOL STABLE AIR MOVE INTO RNK CWA. FWC POPS
LK OUTTA WACK.

JDS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 11:21 PM EDTFlash Flood WarningRNKAlleghany, Botetourt2 hr
Jun 27, 1:14 PM EDTFlash Flood WarningRNKBuckingham3 hr
Jun 27, 4:56 PM EDTFlash Flood WarningRNKCharles City2 hr
Jun 27, 5:43 PM EDTFlash Flood WarningRNKHalifax2 hr
Jun 27, 6:04 PM EDTFlash Flood WarningRNKGiles56 min
Jun 27, 6:04 PM EDTSevere Thunderstorm WarningRNKGiles56 min
Jun 27, 6:53 PM EDTFlash Flood WarningRNKGiles97 min

Nearby

Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.